Previous |  Up |  Next


degenerate variational inequalities; numerical solution of variational inequalities; free boundary problem; oxygen diffusion problem
In this paper we are concerned with the solution of degenerate variational inequalities. To solve this problem numerically, we propose a numerical scheme which is based on the relaxation scheme using non-standard time discretization. The approximate solution on each time level is obtained in the iterative way by solving the corresponding elliptic variational inequalities. The convergence of the method is proved.
[1] H. W. Alt, S. Luckhaus: Quasilinear elliptic-parabolic differential equations. Math.  Z. 183 (1983), 311–341. DOI 10.1007/BF01176474 | MR 0706391
[2] J. Cea: Optimisation: Théorie et Algorithmes. Dunod, Paris, 1971. MR 0298892 | Zbl 0211.17402
[3] J. Crank, R. S. Gupta: A moving boundary problem arising from the diffusion of oxygen in absorbing tissue. J.  Inst. Math. Appl. 10 (1972), 19–23. MR 0347105
[4] R. Donat, A.  Marquina and V.  Martínez: Shooting methods for one-dimensional diffusion-absorption problems. SIAM J.  Numer. Anal. 31 (1994), 572–589. DOI 10.1137/0731031 | MR 1276717
[5] G. Duvaut, J.-L. Lions: Les inéquations en mécanique et en physique. Dunod, Paris, 1972. MR 0464857
[6] J.  Ekeland, R.  Temam: Convex Analysis and Variational Problems. North-Holland, Amsterdam-Oxford, 1976.
[7] R. M. Furzeland: Analysis and computer packages for Stefan problems. Internal report, Oxford University Computing Laboratory (1979).
[8] R. Glowinsky: Numerical Methods for Nonlinear Variational Problems. Springer-Verlag, New York, 1984. MR 0737005
[9] A. Handlovičová, J.  Kačur and M.  Kačurová: Solution of nonlinear diffusion problems by linear approximation schemes. SIAM J. Numer. Anal. 30 (1993), 1703–1722. DOI 10.1137/0730087 | MR 1249039
[10] U. Hornung: A parabolic-elliptic variational inequality. Manuscripta Math. 39 (1982), 155–172. DOI 10.1007/BF01165783 | MR 0675536 | Zbl 0502.35055
[11] W. Jäger, J. Kačur: Solution of doubly nonlinear and degenerate parabolic problems by relaxation schemes. RAIRO Modél. Math. Anal. Numér. 29 (1995), 605–627. DOI 10.1051/m2an/1995290506051 | MR 1352864
[12] J. Kačur: Solution to strongly nonlinear parabolic problems by a linear approximation scheme. IMA J. Numer. Anal. 19 (1999), 119–145. DOI 10.1093/imanum/19.1.119 | MR 1670689
Partner of
EuDML logo